Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 55, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 15, 2018, 6:22 AM EDT for Lee County, Moore County, North Carolina. It was in force for 32 hr. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2018, 6:22 AM EDT (10:22 UTC)
- Expired
- Sep 16, 2018, 2:45 PM EDT
- In force
- 32 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 10:00 AM EDT | FLASH FLOOD | Cameron, NC | STANTON HILL ROAD COVERED WITH FLOOD WATER. |
| Sep 15, 12:00 PM EDT | FLASH FLOOD | 1 Ene Whispering Pines, NC | SOUTH LAKESHORE DRIVE AT NIAGARA CARTHAGE ROAD WAS CLOSED DUE TO FLOODING EARLIER, BUT HAS SINCE REOPENED. |
| Sep 15, 1:50 PM EDT | FLASH FLOOD | 2 N Whispering Pines, NC | FARM LIFE SCHOOL ROAD FLOODED. |
| Sep 15, 2:00 PM EDT | FLASH FLOOD | Vass, NC | AIRPORT ROAD CLOSED WITH WATER FLOWING ACROSS THE ROAD. |
| Sep 15, 2:03 PM EDT | FLASH FLOOD | 2 S Vass, NC | AIKEN ROAD WAS CLOSED DUE TO FLOODING. |
| Sep 15, 6:00 PM EDT | FLASH FLOOD | Sanford, NC | WATER IS ACROSS COUNTY LINE ROAD BETWEEN BLACKS ROAD AND HWY 24/27 AND NC-87 IS CLOSED NEAR WINSTEAD ROAD DUE TO A DAM RUPTURING. |
| Sep 16, 6:14 AM EDT | FLASH FLOOD | 4 Ese Vass, NC | MCLAUCHLIN ROAD IS CLOSED DUE TO FLOODING. |
| Sep 16, 6:30 AM EDT | FLASH FLOOD | 6 Ese Vass, NC | SIGNIFICANT FLOODING IN THE CRAINS CREEK COMMUNITY ALONG THE CRANES CREEK AND LITTLE RIVER. WITH NUMEROUS ROADS CLOSED. |
| Sep 16, 2:44 PM EDT | FLASH FLOOD | 1 Se Southern Pines, NC | EVACUATING 24 PERSONS AND 31 ANIMALS FROM FLOOD WATERS IN THE SOUTHEASTERN MOORE COUNTY AREA. |
| Sep 16, 2:45 PM EDT | FLASH FLOOD | 5 Nnw Carthage, NC | KELLY PLANTATION RD CLOSED. |
| Sep 16, 2:48 PM EDT | FLASH FLOOD | 7 Ese Vass, NC | CABIN CREEK RD CLOSED. |
| Sep 16, 2:49 PM EDT | FLASH FLOOD | 7 Ese Vass, NC | MCPHERSON RD CLOSED. |
| Sep 16, 2:50 PM EDT | FLASH FLOOD | 6 Ese Vass, NC | MCGILL RD CLOSED. |
| Sep 16, 2:51 PM EDT | FLASH FLOOD | 1 Wsw Vass, NC | HOLLY ST CLOSED. |
| Sep 16, 2:52 PM EDT | FLASH FLOOD | 2 Sse Cameron, NC | ATKINS RD CLOSED FROM FURR RD TO JAMES ST. |
| Sep 16, 2:53 PM EDT | FLASH FLOOD | 7 Se Vass, NC | RIVERVIEW DR CLOSED AT MCPHERSON RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 218 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3163 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802
WGUS52 KRAH 151022
FFWRAH
NCC105-125-151545-
/O.NEW.KRAH.FF.W.0055.180915T1022Z-180915T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
622 AM EDT SAT SEP 15 2018
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Moore County in central North Carolina...
Lee County in central North Carolina...
* Until 1145 AM EDT
* At 615 AM EDT, Doppler radar indicated a heavy tropical rain band
across the warned area. This band has been producing 1" to 3" per
hour. Up to three inches of rainfall has already fallen with
another 3" to 6" possible. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering
Pines, Pinebluff, Broadway, Robbins and Foxfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
&&
LAT...LON 3507 7958 3512 7957 3525 7970 3551 7977
3552 7956 3552 7935 3555 7930 3553 7927
3557 7924 3556 7920 3563 7912 3561 7908
3555 7903 3552 7897 3527 7922 3520 7910
3517 7910 3517 7914 3521 7925 3504 7946
$$
Haines5 follow-up statements
914
WGUS52 KRAH 151518
FFWRAH
NCC105-125-152145-
/O.EXT.KRAH.FF.W.0055.000000T0000Z-180915T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1118 AM EDT SAT SEP 15 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Moore County in central North Carolina...
Lee County in central North Carolina...
* Until 545 PM EDT Saturday
* At 1117 AM EDT, Doppler radar indicated heavy rain across the
warned area. Flash flooding is likely occurring.
* Some locations that will experience flooding include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering
Pines, Pinebluff, Broadway, Robbins and Foxfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Stay away or be swept away. River banks
and culverts can become unstable and unsafe.
Flash flooding is extremely dangerous. If you are experiencing
flooding or live in a flood prone area, move to higher ground.
Do not enter or cross flowing water or water of unknown depth.
&&
LAT...LON 3507 7958 3512 7957 3525 7970 3551 7977
3552 7956 3552 7935 3555 7930 3553 7927
3557 7924 3556 7920 3563 7912 3561 7908
3555 7903 3552 7897 3527 7922 3520 7910
3517 7910 3517 7914 3521 7925 3504 7946
$$
10832
WGUS52 KRAH 152121
FFWRAH
NCC105-125-160245-
/O.EXT.KRAH.FF.W.0055.000000T0000Z-180916T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
521 PM EDT SAT SEP 15 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Moore County in central North Carolina...
Lee County in central North Carolina...
* Until 1045 PM EDT
* At 519 PM EDT, emergency management officials reported flash
flooding due to continued rainfall across the warned area. Heed
any road closures or evacuation orders.
* Some locations that will experience flooding include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering
Pines, Pinebluff, Broadway, Robbins and Foxfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Stay away or be swept away.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. If you are experiencing flooding or live
in a flood prone area, move to higher ground.
&&
LAT...LON 3507 7958 3512 7957 3525 7970 3551 7977
3552 7956 3552 7935 3555 7930 3553 7927
3557 7924 3556 7920 3563 7912 3561 7908
3555 7903 3552 7897 3527 7922 3520 7910
3517 7910 3517 7914 3521 7925 3504 7946
$$
10409
WGUS52 KRAH 160227
FFWRAH
NCC105-125-161045-
/O.EXT.KRAH.FF.W.0055.000000T0000Z-180916T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1027 PM EDT SAT SEP 15 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Moore County in central North Carolina...
Lee County in central North Carolina...
* Until 645 AM EDT Sunday
* At 1026 PM EDT, local law enforcement officials reported flash
flooding occurring. Heed any road closures or evacuation orders.
* Some locations that will experience flooding include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering
Pines, Pinebluff, Broadway, Robbins and Foxfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.
&&
LAT...LON 3507 7958 3512 7957 3525 7970 3551 7977
3552 7956 3552 7935 3555 7930 3553 7927
3557 7924 3556 7920 3563 7912 3561 7908
3555 7903 3552 7897 3527 7922 3520 7910
3517 7910 3517 7914 3521 7925 3504 7946
$$
HAINES715
WGUS52 KRAH 161008
FFWRAH
NCC105-125-161845-
/O.EXT.KRAH.FF.W.0055.000000T0000Z-180916T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
608 AM EDT SUN SEP 16 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Moore County in central North Carolina...
Lee County in central North Carolina...
* Until 245 PM EDT Sunday
* At 607 AM EDT, local law enforcement officials continued to report
multiple road closures across the warned area. Flooding is
occurring!
* Some locations that will experience flooding include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering
Pines, Pinebluff, Broadway, Robbins and Foxfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.
&&
LAT...LON 3507 7958 3512 7957 3525 7970 3551 7977
3552 7956 3552 7935 3555 7930 3553 7927
3557 7924 3556 7920 3563 7912 3561 7908
3555 7903 3552 7897 3527 7922 3520 7910
3517 7910 3517 7914 3521 7925 3504 7946
$$
HAINES567
WGUS72 KRAH 161128
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
728 AM EDT SUN SEP 16 2018
NCC105-125-161845-
/O.CON.KRAH.FF.W.0055.000000T0000Z-180916T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Moore NC-Lee NC-
728 AM EDT SUN SEP 16 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM EDT SUNDAY
FOR MOORE AND LEE COUNTIES...
At 726 AM EDT, local law enforcement reported significant flooding
in the Crains Creek Community along the Crains Creek and Little
River. Numerous roads are closed. Flash Flooding is occurring!
Some locations that will experience flooding include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering
Pines, Pinebluff, Broadway, Robbins and Foxfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.
Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.
&&
LAT...LON 3507 7958 3512 7957 3525 7970 3551 7977
3552 7956 3552 7935 3555 7930 3553 7927
3557 7924 3556 7920 3563 7912 3561 7908
3555 7903 3552 7897 3527 7922 3520 7910
3517 7910 3517 7914 3521 7925 3504 7946
$$
HainesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:45 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 15, 3:45 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 345 AM EDT Sat Sep 15 2018 .SYNOPSIS... The center of Tropical Storm Florence will move very slowly west across South Carolina today. It will weaken to a tropical depression as it moves northwest into the southern Appalachians on Sunday and Monday, before turning east and moving off the mid-Atlantic coast on Tuesday. && .NEAR TERM /TODAY THROUGH TONIGHT/... As of 315 AM Saturday... The forecast continues to revolve around Florence as its center drifts across SC (see hurricanes.gov or our tropical page at weather.gov/raleigh for the latest forecast track), with broad bands of very heavy rain spreading onshore and across all but far N portions of central NC. One band in particular is depicted by the majority of CAMs focusing very moisture-laden air and extremely heavy rainfall over our southeast and south-central sections, NNE and NE of the center, over the next 12-24 hours. Will maintain a flash flood watch for all but the far N, where totals will be lower. Additional amounts of 5-15" are expected across the southern half of the CWA today and tonight, highest across Cumberland and Sampson counties, where historic flooding is possible. Projections of the highest reasonable sustained winds based on the official forecast show 25-35 kts across the southern half with max gusts of 35-45 kts, with isolated higher values possible within convection. Will retain the tropical storm warning area as is, although alterations will be considered after reviewing the new NHC track. Highs today of 74-79 and lows 69-73. -GIH && .SHORT TERM /SUNDAY THROUGH MONDAY/... As of 345 AM Saturday... The Florence wind field will continue to slowly spread out and gradually diminish as it pushes NW into NE TN and N/NW into the Ohio Valley through Mon as a depression or perhaps remnant low. But the threat of flooding rains will persist, with the greatest risk spreading from our southern sections into W NC, including the Triad, as we head into Sun/Sun night. As Florence's center passes to our S and W, our low level flow will veer gradually to a SE direction with a strongly confluent and upslope Atlantic-source component. Florence will continue to hold a lot of water with very efficient rainfall production, tapping extremely high PW values well over 2". Upper divergence will have weakened a bit but will linger over W NC Sun, as spokes of vorticity rotate around the mid level low, prompting dynamic lift. Will maintain high pops focused on the SW then W sections through Sun, then will decrease them slightly but keep likely to categorical pops across the NW third of the CWA Sun night and Mon, as we continue to tap Atlantic moisture with mid level troughing just to our W and continued strong and confluent southerly 850 mb flow. The flash flood watch will be extended over far W and NW sections through Sun night. Highs in the mid 70s to lower 80s Sun, and 80-87 Mon. -GIH && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... As of 100 AM Saturday... The remnant circulation of Florence is expected to lift northeast through the northeastern United States Monday night and Tuesday. The trailing surface trough will keep a lingering likelihood of showers and thunderstorms through Tuesday afternoon and evening. Very warm and humid conditions will also linger through Wednesday, even though the surface trough will move offshore, bringing drier weather and mostly sunny skies Wednesday. Less humid air will filter into the region Thursday. Lows will be in the 70s Tuesday, dropping off into the 60s Thursday and Friday (near normal). Highs will still be in the 80s (near 90 SE). The next chance of showers and thunderstorms may come late Friday as a mid/upper trough and cold front approach from the NW late. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... As of 200 AM Saturday... 24 Hour TAF period: Very dangerous aviation conditions as Tropical Storm Florence continues to batter North Carolina. KFAY will experience the worst of the conditions at it is the closest terminal to the center of the storm. Expect 25-30 kt sustained winds gusting to 40 kts through the TAF period. All other TAF sites will experience breezy conditions but not as high as KFAY with generally 20 kts sustained gusting to 30. Expect periods of LLWS of up to 65 kts at 2000 ft sporadically through the TAF period. Heavy showers can be expected with isolated thunderstorms in the heaviest rainbands. Ceilings will likely reside in the MVFR/IFR for much of the period with visibilities occasionally dipping into IFR levels in the heaviest showers. Otherwise ceilings should be the main driver of aviation conditions over the next 24 hours. Long Term: The effects of Florence will continue to be felt through the end of the weekend and possibly into early next week at western terminals. The remnants of Florence will come back through the area as a cold front on Tuesday and it looks like by Wednesday, aviation conditions will finally return to VFR with clear skies overhead. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening for NCZ024>028-040>043- 075>078-084>086-088-089. Tropical Storm Warning for NCZ026>028-040>043-075>078-084>086-088- 089. Flash Flood Watch through Monday morning for NCZ021>023-038-039- 073-074-083. && SYNOPSIS...Blaes NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...Badgett AVIATION...Ellis
Hazardous weather outlook, Sep 15, 5:44 AM EDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 544 AM EDT Sat Sep 15 2018 NCZ021>023-038-039-160945- Forsyth-Guilford-Alamance-Davidson-Randolph- 544 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through the weekend. NCZ073-074-083-160945- Stanly-Montgomery-Anson- 544 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through the weekend. NCZ007>011-160945- Person-Granville-Vance-Warren-Halifax- 544 AM EDT Sat Sep 15 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Tropical storm Florence will continue to push slowly inland over South Carolina today. Periodic wind gusts of 20 to 30 mph may knock down a few tree limbs. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periods of rain and gusty winds through the weekend may result in a few downed tree limbs and isolated flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ042-077-078-088-089-160945- Johnston-Harnett-Wayne-Cumberland-Sampson- 544 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TORNADO WATCH 375 IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through the weekend. NCZ040-041-043-075-076-084>086-160945- Chatham-Wake-Wilson-Moore-Lee-Richmond-Scotland-Hoke- 544 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through the weekend. NCZ024>028-160945- Orange-Durham-Franklin-Nash-Edgecombe- 544 AM EDT Sat Sep 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through the weekend.
In the hours before
Local storm report, Sep 15, 1:22 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
122 AM EDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD PRINCETON 35.47N 78.16W
09/14/2018 JOHNSTON NC EMERGENCY MNGR
HIGH WATER ON N PINE ST.
&&Local storm report, Sep 15, 1:25 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
125 AM EDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 1 ENE PRINCETON 35.47N 78.15W
09/14/2018 JOHNSTON NC EMERGENCY MNGR
HIGH WATER ON DONNIE H JONES BLVD.
&&Local storm report, Sep 15, 1:27 AM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
127 AM EDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD 5 W LILLINGTON 35.40N 78.90W
09/14/2018 HARNETT NC PUBLIC
MCDOUGAL ROAD IN LILLINGTON FLOODED.
&&
BLAESLocal storm report, Sep 15, 1:28 AM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
128 AM EDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD 5 SSE LILLINGTON 35.34N 78.77W
09/14/2018 HARNETT NC PUBLIC
TITAN ROBERTS ROAD CLOSED FROM FLOODING.
&&
BLAESLocal storm report, Sep 15, 1:35 AM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
135 AM EDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 1 NE PRINCETON 35.47N 78.15W
09/14/2018 JOHNSTON NC EMERGENCY MNGR
HIGH WATER ON OLD CORNWALLIS RD.
&&Local storm report, Sep 15, 1:58 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
158 AM EDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD RAEFORD 34.98N 79.22W
09/14/2018 HOKE NC LAW ENFORCEMENT
SEVERAL ROADS WERE CLOSED IN SCOTLAND COUNTY
FROM HEAVY RAIN.
&&
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 9:21 PM EDT | Tornado Warning | RAH | Wayne | 24 min |
| Sep 14, 9:39 PM EDT | Flash Flood Warning | RAH | Wayne | 6 hr |
| Sep 14, 10:20 PM EDT | Tornado Warning | RAH | Wayne | 9 min |
| Sep 14, 11:29 PM EDT | Areal Flood Advisory | RAH | Chatham, Davidson, Harnett, Lee, Montgomery, Moore and 2 more | 3 hr |
| Sep 14, 11:47 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Nash | 3 hr |
| Sep 14, 11:56 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke, Johnston, Moore, Sampson and 4 more | 39 hr |
| Sep 15, 2:43 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Davidson, Durham, Lee, Montgomery and 5 more | 3 hr |
| Sep 15, 2:48 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Nash | 3 hr |
| Sep 15, 4:23 AM EDT | Areal Flood Advisory | RAH | Anson, Chatham, Harnett, Hoke, Lee, Montgomery and 4 more | 3 hr |
| Sep 15, 4:58 AM EDT | Tornado Warning | RAH | Wayne | 21 min |
| Sep 15, 6:06 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Davidson, Durham, Guilford, Lee and 6 more | 6 hr |
| Sep 15, 7:31 AM EDT | Flash Flood Warning | RAH | Johnston, Sampson, Wayne | 3 hr |
| Sep 15, 7:50 AM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Moore, Richmond, Scotland, Stanly | 3 hr |
| Sep 15, 8:52 AM EDT | Special Weather Statement | RAH | Harnett, Lee | 23 min |
| Sep 15, 9:23 AM EDT | Special Weather Statement | RAH | Sampson | 37 min |
| Sep 15, 11:19 AM EDT | Tornado Warning | RAH | Sampson | 26 min |
| Sep 15, 11:28 AM EDT | Special Weather Statement | RAH | Wilson | 32 min |
| Sep 15, 11:50 AM EDT | Areal Flood Advisory | RAH | Anson, Chatham, Davidson, Montgomery, Randolph, Richmond and 2 more | 6 hr |
| Sep 15, 11:51 AM EDT | Special Weather Statement | RAH | Cumberland | 54 min |
| Sep 15, 1:12 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Wake | 9 hr |
| Sep 15, 1:40 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford, Orange, Randolph | 4 hr |
| Sep 15, 2:23 PM EDT | Flash Flood Warning | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 2 more | 24 hr |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.